Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jun 20, 2013, 4:21 PM EDT for Hardee County, Florida. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2013, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 20, 2013, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Tampa Bay, FL
County Hardee County, FL
The radar
The Tampa radar (KTBW), 69 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 4:30 PM EDT | HAIL 0.88 | 7 E Fort Meade, FL | PUBLIC REPORT OF NICKEL SIZED HAIL WHILE DRIVING BETWEEN FORT MEADE AND FROSTPROOF. REPORT RELAYED BY LOCAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1678 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425 WWUS82 KTBW 202021 SPSTBW SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 421 PM EDT THU JUN 20 2013 FLZ052-056-057-202045- HARDEE-HIGHLANDS-POLK- 421 PM EDT THU JUN 20 2013 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN HARDEE...NORTHWESTERN HIGHLANDS AND SOUTH CENTRAL POLK COUNTIES FOR A STRONG THUNDERSTORM WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 445 PM EDT... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A STRONG THUNDERSTORM LOCATED 9 MILES EAST OF FORT MEADE...OR 12 MILES NORTHWEST OF AVON PARK. OTHER STRONG STORMS EXTENDED WEST SOUTHWEST TO NEAR FORT GREEN. THESE STORMS WERE NEARLY STATIONARY. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES. HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2778 8154 2756 8153 2756 8197 2778 8192 TIME...MOT...LOC 2021Z 026DEG 2KT 2771 8165 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:47 PM EDT, 34 minutes earlier.
Area forecast discussion, Jun 20, 3:47 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 347 PM EDT THU JUN 20 2013 .SHORT TERM (TONIGHT-SATURDAY)... SHOWERS AND THUNDERSTORMS SHOULD WIND DOWN THIS EVENING BY AROUND MIDNIGHT WITH SOME ISOLATED CONVECTION STILL POSSIBLE IN THE OVERNIGHT HOURS. LOWS ARE EXPECTED TO FALL INTO THE UPPER 60S NORTH/INLAND TO MID-UPPER 70S ALONG THE COAST. A STALLED FRONTAL BOUNDARY WILL BE IN PLACE ACROSS NORTH FLORIDA OVERNIGHT AND FRIDAY WITH HIGH PRESSURE CONTINUING TO RIDGE ACROSS SOUTHERN FLORIDA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AS MOISTURE INCREASES ACROSS THE NORTH AND WEAK FLOW GIVES WAY TO AN AFTERNOON SEABREEZE. HIGHS WILL GENERALLY BE 90-95...EXCEPT UPPER 80S AT THE BEACHES. THE STALLED BOUNDARY WILL DISSIPATE FRIDAY NIGHT AS THE HIGH PRESSURE RIDGE AXIS LIFTS NORTH ACROSS THE AREA WITH 20-30 PERCENT RAIN CHANCES LINGERING OVERNIGHT. LOWS WILL AGAIN BE IN THE UPPER 60S NORTH/INLAND TO MID-UPPER 70S ALONG THE COAST. SATURDAY WILL SEE A RETURN OF EASTERLY FLOW WITH HIGH PRESSURE IN PLACE ACROSS THE AREA. A LATER SEA BREEZE WILL DEVELOP IN THE AFTERNOON WITH SCATTERED CONVECTION DEVELOPING ALONG SEA BREEZE AND OUTFLOW BOUNDARIES. HIGHS GENERALLY 88 COASTAL TO 93 INLAND. .LONG TERM (SATURDAY NIGHT-WEDNESDAY)... MID AND UPPER LEVEL RIDGING OVER THE WESTERN ATLANTIC WILL BUILD WEST ACROSS THE NORTH CENTRAL PENINSULA AND SOUTHEASTERN U.S DURING THE LONG TERM PERIOD...WHILE THE ATTENDANT SURFACE HIGH REMAINS IN PLACE ALONG 30N RIDGING WEST ACROSS THE NORTHERN PENINSULA AND NORTHERN GULF REGION. AMPLE MOISTURE (PW'S IN THE 1.7 TO 2 INCH RANGE) WITHIN THE DEEP LAYERED EAST TO SOUTHEAST WIND FLOW AROUND THE HIGH TO THE NORTH WILL SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE SEA BREEZE CIRCULATIONS...WITH AN EAST-SOUTHEAST STEERING FLOW FAVORING HIGHEST RAIN CHANCES (50 PERCENT) ALONG COASTAL LOCATIONS EACH DAY DURING THE AFTERNOON AND EARLY EVENING HOURS AS THE EAST COAST SEA BREEZE BOUNDARY INTERACTS WITH THE WEST COAST BOUNDARY WHICH WILL STAY CLOSE TO THE WEST COAST DUE TO THE EAST SOUTHEAST WIND FLOW. TEMPERATURES WILL RUN A FEW DEGREES ABOVE NORMAL THROUGH THE PERIOD WITH OVERNIGHT LOWS IN THE LOWER 70S INLAND AREAS...AND MID TO UPPER 70S ALONG THE COAST...WITH DAYTIME HIGHS IN THE LOWER TO MID 90S...EXCEPT SLIGHTLY COOLER READINGS ALONG THE IMMEDIATE COAST DUE TO THE SEA BREEZE. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT THE TERMINALS THROUGH THE PERIOD. SCATTERED AFTERNOON STORMS MAY CAUSE BRIEF TEMPO MVFR CONDITIONS ACROSS INLAND AND SOUTHERN TERMINALS THROUGH 21/02Z...THEN EARLY MORNING SHOWERS DEVELOPING NEAR THE COAST AFTER 21/09Z MAY AGAIN CAUSE BRIEF MVFR CONDITIONS TO THE COASTAL TERMINALS. && .MARINE... LIGHT WESTERLY FLOW WILL CONTINUE TONIGHT AS A STALLED FRONTAL BOUNDARY REMAINS IN PLACE ACROSS NORTH FLORIDA AND HIGH PRESSURE RIDGES ACROSS SOUTHERN FLORIDA. THIS BOUNDARY WILL GRADUALLY DISSIPATE THROUGH FRIDAY NIGHT WITH THE HIGH PRESSURE RIDGE AXIS LIFTING NORTH OF THE AREA SATURDAY. THIS WILL ALLOW EASTERLY FLOW TO RETURN ACROSS THE WATERS FOR THE WEEKEND AND CONTINUE THROUGH EARLY NEXT WEEK. WINDS AND SEAS WILL REMAIN BELOW CAUTIONARY LEVELS THROUGH THE PERIOD. && .FIRE WEATHER... NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TPA 76 90 74 91 / 30 50 30 50 FMY 74 92 73 91 / 20 50 30 50 GIF 74 92 73 92 / 30 60 20 50 SRQ 74 90 73 91 / 30 50 30 50 BKV 70 90 70 92 / 30 60 30 50 SPG 78 89 77 90 / 30 50 30 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...24/COLSON LONG TERM...MCMICHAEL AVIATION...03/PAXTON
Hazardous weather outlook, Jun 20, 4:36 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 436 AM EDT THU JUN 20 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-202330- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 436 AM EDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AMPLE MOISTURE COMBINED WITH DAYTIME HEATING AND SUFFICIENT INSTABILITY WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE SEA BREEZE DURING THE AFTERNOON WITH THE STORMS LINGERING INTO THE EARLY EVENING HOURS. A WEAK STEERING FLOW WILL SUPPORT SLOW MOVING STORMS WHICH WILL LEAD TO LOCALLY HEAVY RAINFALL IN SOME LOCATIONS...WHICH MAY CAUSE SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL AS THE PONDING OF WATER ON ROADWAYS. IN ADDITION TO THE HEAVY RAIN FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS WILL ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... A VERY MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA. THIS MOIST AND UNSTABLE ENVIRONMENT WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ALONG THE SEA BREEZE EACH DAY...WITH AN EAST TO SOUTHEAST STEERING FLOW FAVORING THE GREATEST COVERAGE AND HIGHEST CHANCES FOR SHOWERS AND STORMS TO SET UP ALONG AND JUST TO THE WEST OF THE I 75 CORRIDOR EACH AFTERNOON. SLOW MOVING STORMS WILL CONTINUE TO FAVOR LOCALLY HEAVY RAINFALL IN SOME LOCATIONS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
In the hours before
Local storm report, Jun 20, 2:19 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
219 PM EDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM TSTM WND GST 4 ESE PUNTA GORDA 26.92N 81.99W
06/20/2013 M54 MPH CHARLOTTE FL ASOS
KPGD ASOS MEASURED A 47 KNOT WIND GUST.
&&
CLOSESpecial weather statement, Jun 20, 3:22 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 322 PM EDT THU JUN 20 2013 FLZ057-202000- HIGHLANDS- 322 PM EDT THU JUN 20 2013 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN HIGHLANDS COUNTY FOR A STRONG THUNDERSTORM WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 400 PM EDT... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A STRONG THUNDERSTORM LOCATED 7 MILES WEST OF PLACID LAKES...OR 10 MILES SOUTHWEST OF LAKE PLACID...MOVING EAST AT 5 MPH WILL AFFECT LAKE PLACID AND ARCHBOLD. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES. HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2742 8130 2706 8129 2704 8155 2743 8156 TIME...MOT...LOC 1922Z 256DEG 5KT 2724 8152
Special weather statement, Jun 20, 3:56 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 356 PM EDT THU JUN 20 2013 FLZ056-057-202030- HARDEE-HIGHLANDS- 356 PM EDT THU JUN 20 2013 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN HARDEE AND NORTHWESTERN HIGHLANDS COUNTIES FOR STRONG THUNDERSTORMS WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 430 PM EDT... AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF AVON PARK EXECUTIVE AIRPORT TO LAKE JOSEPHINE...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF AVON PARK TO 9 MILES SOUTH OF SEBRING...MOVING EAST AT 5 MPH WILL AFFECT CREWSVILLE...AVON PARK...AVON PARK EXECUTIVE AIRPORT AND SEBRING. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES. HAIL UP TO DIME SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2764 8148 2734 8131 2729 8152 2762 8171 TIME...MOT...LOC 1956Z 257DEG 3KT 2754 8163 2737 8149
Special weather statement, Jun 20, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 421 PM EDT THU JUN 20 2013 FLZ052-056-057-202045- HARDEE-HIGHLANDS-POLK- 421 PM EDT THU JUN 20 2013 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN HARDEE...NORTHWESTERN HIGHLANDS AND SOUTH CENTRAL POLK COUNTIES FOR A STRONG THUNDERSTORM WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 445 PM EDT... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A STRONG THUNDERSTORM LOCATED 9 MILES EAST OF FORT MEADE...OR 12 MILES NORTHWEST OF AVON PARK. OTHER STRONG STORMS EXTENDED WEST SOUTHWEST TO NEAR FORT GREEN. THESE STORMS WERE NEARLY STATIONARY. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES. HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2778 8154 2756 8153 2756 8197 2778 8192 TIME...MOT...LOC 2021Z 026DEG 2KT 2771 8165
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:22 PM EDT | Special Weather Statement | TBW | Highlands | 38 min |
| Jun 20, 3:56 PM EDT | Special Weather Statement | TBW | Highlands | 34 min |
| Jun 20, 4:44 PM EDT | Areal Flood Advisory | TBW | Hardee, Polk | 91 min |
| Jun 20, 7:02 PM EDT | Special Weather Statement | TBW | Levy | 43 min |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.